Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Took mifepristone tablet. Noticed bleeding. Having prolonged bleeding. What to do?

DOCTOR OF THE MONTH - Mar 2016
Mar 2016
User rating for this question
Excellent
Answered by

OBGYN
Practicing since : 2011
Answered : 4048 Questions
Question
Hi A month ago i took the mifepristone tablet .After 24 hours ,I took only 2 misoprostol drugs intravaginally.
Bleeding started within two hours and heavy bleeding for 3 days ,later it reduced but still some bleeding contunued since one month.
But I haven't taken other 2 (200mg each )misopristol tablets .
My problem now is its bleeding since one month very less amount and no pain is it because i didn't complete the course if 4 tablets .
What I can do now , can I take them now ,please suggest .
Posted Fri, 18 Oct 2013 in Birth Control
 
 
Answered by Dr. S Patra 27 minutes later
Brief Answer:
Need USG scan. Consult with Gynecologist.

Detailed Answer:
Hello,

Thanks for writing to us.

Following abortion, mild bleeding or discharge is quite common among some women for initial 1 to 2 weeks. However, we need to confirm whether abortion procedure is completed or not. Incomplete abortion or failed medical abortion may cause long time bleeding or discharge.

Here, I suggest to undergo one ultrasound scan (USG) at the earliest to check for retained bits or placental tissue if any. You may need to undergo D & C to complete the abortion procedure in case of large amount retained bits. Very small parts may be evacuated through medication.

Kindly, consult with your gynecologist at the earliest for clinical assessment and undergo one USG scan for next line management. Till then, maintain genital hygiene properly.

Hope, above said information is sufficient & very much helpful. Let me know, if you need any clarification.

Wish your good health and take care yourself.

Regards,
Dr Soumen

For future query, you can directly approach me through
WWW.WWWW.WW
Above answer was peer-reviewed by
 
Follow-up: Took mifepristone tablet. Noticed bleeding. Having prolonged bleeding. What to do? 10 minutes later
There was heavy bleeding and very big clots discharge after two hours of misopristol , continued for 3 days. Now can I take other two misopristol tablets for completing the abortion.
 
 
Answered by Dr. S Patra 17 minutes later
Brief Answer:
Do one USG scan to check retained bits.

Detailed Answer:
Hello,

Thanks for follow up query.

First thing, you have to do one ultrasound scan for checking retained bits if any. Without that, it is not wise and ethical to take additional misoprostol as it may cause other side effects in future like irregular period, inter menstrual spotting, abdominal cramp etc.

Following scan report, it can be decided whether misoprostol can evacuate the retained bits or you need D & C to complete the abortion procedure. Kindly, consult with your doctor regarding this. It will be benefited for you.

Hope, it helps for you. If you do not have any query, you can close the discussion.

All the best. Good luck.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Follow-up: Took mifepristone tablet. Noticed bleeding. Having prolonged bleeding. What to do? 18 minutes later
Thank you for your help.
Its my last question.
within how many days I have to do scan and remove retained placenta , deos it has any side effects if I delay for 2 weeks or more.
Can I leave the discharge to continue so that abortion will complete naturally.
 
 
Answered by Dr. S Patra 45 minutes later
Brief Answer:
No delay. Do the scan as early as possible.

Detailed Answer:
Hello,

Thanks for additional query.

It is better to undergo one ultrasound scan as early as possible. Keeping placental tissue or retained bits for long time may cause uterine or pelvic infection.

It is already one month past from your abortion procedure and again delaying or waiting for natural abortion is not a wise thought.

You must consult with your doctor for proper management of this case at the earliest following the scan report.

Regards,
Dr Soumen
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor